Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 36, NWS Springfield, MO

August 29, 2018Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 29, 2018, 6:15 PM CDT for Pulaski County, Missouri. It took effect at Aug 30, 2018, 2:42 AM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Aug 29, 2018, 6:15 PM CDT (23:15 UTC)
In effect from
Aug 30, 2018, 2:42 AM CDT
Expired
Aug 30, 2018, 9:32 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roubidoux Creek near Waynesville (RBXM7).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

329 
WGUS43 KSGF 292315
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
615 PM CDT Wed Aug 29 2018



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.
   
.Heavy rainfall from earlier today over Pulaski and Texas counties 
will cause the Roubidoux Creek to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-301115-
/O.NEW.KSGF.FL.W.0036.180830T0742Z-180830T2030Z/
/RBXM7.1.ER.180830T0742Z.180830T1200Z.180830T1430Z.NO/
615 PM CDT Wed Aug 29 2018

...For the Roubidoux Creek Near Waynesville...
* At  5:30 PM Wednesday The stage was 2.7 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by around midnight
  and continue to rise to near 7.5 feet by tomorrow morning. The 
  river will fall below flood stage by tomorrow late morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville will flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Roubidoux Creek
  Waynesville       7   2.7 Wed 05 PM   7.5   3.4   2.4


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$
3 follow-up statements
682 
WGUS83 KSGF 300427
FLSSGF
Flood Statement
National Weather Service Springfield MO
1127 PM CDT Wed Aug 29 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-301926-
/O.EXT.KSGF.FL.W.0036.180830T1415Z-180831T0600Z/
/RBXM7.1.ER.180830T1415Z.180830T1800Z.180831T0000Z.NO/
1127 PM CDT Wed Aug 29 2018

...For the Roubidoux Creek Near Waynesville...
* At 10:30 PM Wednesday The stage was 2.4 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and 
  continue to rise to near 7.5 feet by tomorrow early afternoon.  The
  river will fall below flood stage by tomorrow evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Roubidoux Creek
  Waynesville       7   2.4 Wed 10 PM   6.7   4.6   1.8


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$
029 
WGUS83 KSGF 300710
FLSSGF
Flood Statement
National Weather Service Springfield MO
210 AM CDT Thu Aug 30 2018



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County 
   
.Heavy rainfall received over the upper Roubidoux River Basin on 
Wednesday will cause the river level to rise above flood stage.
Additional rainfall will be possible today, and could lead to
additional rises.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-302210-
/O.CON.KSGF.FL.W.0036.180830T1415Z-180831T0600Z/
/RBXM7.1.ER.180830T1415Z.180830T1800Z.180831T0000Z.NO/
210 AM CDT Thu Aug 30 2018

...For the The Roubidoux Creek Near Waynesville...
* At  1:30 AM Thursday The stage was 4.6 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 7.5 feet by this afternoon.  The river will fall 
  below flood stage by this evening.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Roubidoux Creek
  Waynesville       7   4.6 Thu 01 AM   6.7   4.6   1.8


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$
942 
WGUS83 KSGF 301432
FLSSGF
Flood Statement
National Weather Service Springfield MO
932 AM CDT Thu Aug 30 2018



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-301502-
/O.CAN.KSGF.FL.W.0036.000000T0000Z-180831T0600Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 AM CDT Thu Aug 30 2018

The Flood Warning has been cancelled for: 
 The Roubidoux Creek Near Waynesville.
* At  8:30 AM Thursday The stage was 5.9 feet. 
* Flood stage is 7.0 feet. 
* Forecast...The river crested below flood stage.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   5.9 Thu 08 AM   3.1   2.1   1.8


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 29, 2:32 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 29, 2:32 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
232 PM CDT Wed Aug 29 2018

.SHORT TERM...(This evening through Thursday)
Issued at 232 PM CDT Wed Aug 29 2018

The focus on the short term forecast is the potential for
additional thunderstorms producing heavy rain and flooding. A cold
front resides near the Missouri and Arkansas border. Behind the
front, widespread showers and thunderstorms have continued this
afternoon primarily east of Highway 65. Ahead of the front, the
atmosphere is more unstable with ML CAPE values near 2500 j/kg
resulting in stronger thunderstorms in Arkansas. Rainfall amounts
have ranged from near 1 inch to 3.5 inches with locally higher
amounts over the central and eastern Ozarks. Localized flash
flooding has been driven by the rate of rainfall near the previous
stronger thunderstorms. As instability has weakened in these
areas, rainfall rates have been on the decrease with radar returns
of 30-35 dbz to near 25k feet compared to 45-50 dbz near 30k feet
earlier today. The ongoing band of showers and thunderstorms will
continue to track east and northeast and gradually dissipate
through the early evening hours.

The front will begin to lift north late tonight as a warm front.
A shortwave moving through zonal flow aloft and a weak low level
jet near 20 knots will aid in the development of thunderstorms
over southeast Kansas and western Missouri. Precipitable water
values will be near 1.75 inches. Heavy rain and localized
flooding will be possible near the stronger thunderstorms and
where thunderstorms track over the same areas. This next round of
rain will be generally west of the Highway 65 corridor and also
over areas experiencing D0-D3 drought. Any flooding will be driven
by the rate of rainfall and will be localized. Scattered showers
and thunderstorms will remain possible through Thursday afternoon.

Overnight lows will be above average with temps in the upper 60s
and lower 70s. Highs on Thursday will be below average and near
80 degrees hindered by cloud clover and scattered showers and
thunderstorms.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 232 PM CDT Wed Aug 29 2018

The warm front lifts north of Southwest Missouri over the
weekend. Behind the front a warm and humid airmass will settle in
with highs near 90 and lows near 70. Isolated to scattered
thunderstorms will be possible mainly near the lifting front and
also during the late afternoon and early evening hours.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 113 PM CDT Wed Aug 29 2018

A slow moving cold front was moving south through the Ozarks this
afternoon producing MVFR to occasionally IFR flight conditions for
the areas terminals. MVFR to VFR ceilings will continue this
afternoon into the evening behind the front which will stall
across southern Missouri.

Additional scattered showers and storms will be possible through
tonight and Thursday morning. This will bring a continuation of
VFR to MVFR ceilings.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Angle
LONG TERM...Angle
AVIATION...Hatch
Hazardous weather outlook, Aug 29, 3:30 PM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
330 PM CDT Wed Aug 29 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
330 PM CDT Wed Aug 29 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Showers and thunderstorms will impact the area mainly along and
  south of Interstate 44 through this evening. Severe weather is
  not expected but an isolated strong storm may occur.

  Additional thunderstorms will be possible over southeast Kansas
  and areas west of Highway 65 late Wednesday night into Thursday
  morning. Heavy rain and localized flooding will be possible
  near the stronger thunderstorms and where storms move over the
  same locations. The storms will be very efficient rain
  producers with the potential of over an inch per hour rain
  rates at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  Thunderstorms will be possible again Thursday but no severe
  weather is expected.

  Periodic thunderstorms will continue from Friday through
  Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Angle

In the hours before

Local storm report, Aug 29, 1:10 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HEAVY RAIN       2 WSW WAYNESVILLE       37.81N 92.23W
08/29/2018  M4.04 INCH       PULASKI            MO   CO-OP OBSERVER

            STORM TOTAL DURING THE PAST SIX HOURS.
            BASEMENT IS FLOODED WITH 2 INCHES OF WATER.

&&

TEO
Local storm report, Aug 29, 1:14 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLASH FLOOD      HARTVILLE               37.25N 92.51W
08/29/2018                   WRIGHT             MO   CO-OP OBSERVER

            A FEW OF THE COUNTRY ROADS AROUND HARTVILLE,
            MO ARE IMPASSIBLE DUE TO WATER OVER THE
            ROADWAYS. TIME ESTIMATED FROM RADAR.

&&

KP
Local storm report, Aug 29, 1:29 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HEAVY RAIN       TUSCUMBIA               38.24N 92.45W
08/29/2018  M2.24 INCH       MILLER             MO   COCORAHS

            2.24 INCHES IN THE PAST 6 HOURS.

&&

TEO
Local storm report, Aug 29, 3:38 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      4 WNW AVA               36.97N 92.73W
08/29/2018                   DOUGLAS            MO   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING ON ROUTE Y
            WESTBOUND AND EASTBOUND AT THE COWSKIN CREEK
            CROSSING (DOUGLAS COUNTY).

&&

CKR
Local storm report, Aug 29, 3:41 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      5 NE MANSFIELD          37.17N 92.53W
08/29/2018                   WRIGHT             MO   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING ON HIGHWAY AB
            WESTBOUND AND EASTBOUND AT THE WOLF CREEK
            CROSSING (WRIGHT COUNTY).

&&

CKR
Local storm report, Aug 29, 4:20 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT WED AUG 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLOOD            4 NNW BRUSHYKNOB        37.01N 92.52W
08/29/2018                   DOUGLAS            MO   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING ON ROUTE U
            NORTHBOUND AND SOUTHBOUND AT THE BRYANT
            CREEK CROSSING (DOUGLAS COUNTY).

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:16 AM CDTSpecial Weather StatementSGFCamden29 min
Aug 29, 8:27 AM CDTSpecial Weather StatementSGFCamden48 min
Aug 29, 8:53 AM CDTAreal Flood AdvisorySGFCamden, Maries, Miller, Morgan, Phelps6 hr
Aug 29, 8:59 AM CDTSpecial Weather StatementSGFChristian46 min
Aug 29, 9:26 AM CDTAreal Flood AdvisorySGFChristian, Dent, Douglas, Laclede, Texas, Webster and 1 more6 hr
Aug 29, 9:33 AM CDTFlash Flood WarningSGFMaries, Miller, Phelps6 hr
Aug 29, 9:50 AM CDTAreal Flood AdvisorySGFDent, Phelps, Pulaski6 hr
Aug 29, 10:05 AM CDTFlash Flood WarningSGFChristian, Douglas, Webster, Wright6 hr
Aug 29, 10:10 AM CDTSpecial Weather StatementSGFTaney50 min
Aug 29, 10:17 AM CDTFlash Flood WarningSGFDent, Phelps, Pulaski, Texas6 hr
Aug 29, 10:58 AM CDTFlash Flood WarningSGFCamden, Miller, Morgan5 hr
Aug 29, 11:38 AM CDTAreal Flood AdvisorySGFOzark, Taney6 hr
Aug 29, 3:50 PM CDTAreal Flood WarningSGFDouglas, Webster, Wright6 hr
Aug 29, 4:00 PM CDTAreal Flood WarningSGFDent, Phelps, Pulaski, Texas12 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.